Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Northern Indiana

July 27, 2012Whitley County, Indiana

NWS Northern Indiana issued this special weather statement at Jul 27, 2012, 4:01 PM EDT for Whitley County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 4:01 PM EDT (20:01 UTC)
Expired
Jul 27, 2012, 4:30 PM EDT
In force
29 min
Issued by
NWS Northern Indiana

County Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 32 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS83 KIWX 272001
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT FRI JUL 27 2012

INZ008-009-017-018-272030-
ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN-
401 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING TOWARD WHITLEY...NORTHWESTERN ALLEN...
SOUTHWESTERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBIA CITY...MOVING NORTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  TRI-LAKES...
  CHURUBUSCO...
  COESSE...
  COLLINS...LAKE EVERETT AND ARCOLA...
  BLUE LAKE...
  ARI...EGE AND WALLEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4142 8525 4121 8502 4101 8554 4114 8567
TIME...MOT...LOC 2001Z 237DEG 30KT 4112 8550

$$

NG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:14 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 27, 3:14 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT FRI JUL 27 2012

.SHORT TERM... / THIS AFTERNOON THROUGH SATURDAY NIGHT /

SEVERE WEATHER IS THE PRIMARY CONCERN INTO EARLY THIS EVENING
AHEAD/ALONG OF A SECONDARY SFC TROUGH AND POTENT MID LEVEL SHORTWAVE
DROPPING INTO CENTRAL LOWER MI. ENOUGH SFC HEATING HAS ALLOWED
MLCAPE VALUES TO NEAR 1000-1500 J/KG EASTERN TWO THIRDS OF THE FA
THIS AFTERNOON EVEN WITH MIX OUT TO LOWER DEWPOINTS AND MEAGER
MID LVL LAPSE RATES. DEEP LAYER SHEAR NOT ALL THAT IMPRESSIVE NEAR
30 KNOTS...ALTHOUGH STILL PROBABLY ENOUGH FLOW AT MID LEVELS TO
SUPPORT SOME MULTICELL CLUSTERS AND ADDITIONAL ORGANIZATION WITH
TIME. TORNADO THREAT APPEARS VERY LOW GIVEN SFC DEWPOINT
DEPRESSIONS OF 20-25F/HIGH LCL'S AND LITTLE 0-3 KM SHEAR/FLOW.
ISOLATED DAMAGING WINDS AND LARGE HAIL ARE PRIMARY THREATS GIVEN
DRY MID LVL ENTRAINMENT AND STEEP SFC-7H LAPSE RATES WITH HIGHER
1000 J/KG PLUS DCAPE VALUES CENTERED ACROSS SERN ZONES. LATEST
RADAR TRENDS AND HI RES GUIDANCE SUGGEST GREATEST CHANCE FOR
STRONG/SEVERE CONVECTION WILL BE ACROSS OUR INDIANA/SC LOWER MI
ZONES THROUGH 22Z AND OH ZONES BTW 21-00Z. CONTINUED WITH LOWER
CHC POPS BTW 00-06Z AS THE UPPER TROUGH AXIS SWINGS THROUGH.

PLEASANT CANADIAN AIRMASS WILL BUILD INTO THE REGION LATER TONIGHT
INTO SATURDAY-SATURDAY NIGHT AS A LOW LVL ANTICYCLONE BUILDS INTO
THE MIDWEST/GREAT LAKES PER LARGE SCALE SUBSIDENCE BEHIND TODAY'S
SHORTWAVE TROUGH. THERE COULD BE A RELATIVELY THIN BAND OF LOW
STRATUS TO SINK SLOWLY SOUTH THROUGH THE REGION TOMORROW MORNING
ALONG A LINGERING LOW LVL TROUGH. THIS SHOULD QUICKLY SCATTER OUT
PER NEGATIVE LOW LVL THETA-E ADVECTION IN NORTHERLY FLOW AND MIXING
WITH VERY DRY/SUBSIDENT MID LVLS. ONLY MINOR ADJUSTMENTS MADE TO
TEMPS...FAVORING WARMER MET/BIAS CORRECTED GUIDANCE FOR TOMORROW'S
HIGHS AND COOLER MOS FOR SATURDAY NIGHT MINS GIVEN OPTIMAL
RADIATIONAL COOLING UNDER SFC HIGH PRESSURE.

&&

.LONG TERM.../SUN-FRI/
NW FLOW ALOFT WILL CONTINUE ACROSS OUR AREA NEXT WEEK AS STRONG UPR
LOW REMAINS NEARLY STNRY OVER NERN CANADA AND STRONG UPR HIGH
PERSISTS OVER THE SRN ROCKIES/PLAINS. SHRTWV'S MOVG SE ACROSS OUR
AREA SHOULD BRING OCNL SFC FROPA'S AND CHANCES OF SHOWERS/TSTMS...
THOUGH TYPICAL OF MID-SUMMER...  MUCH OF THIS PERIOD WILL LIKELY BE
DRY. TEMPS WILL BE NEAR NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE
60S.

SFC HIGH WILL MOVE EAST TO THE LWR GRTLKS SUNDAY WITH RIDGING
HANGING BACK WEST INTO OUR CWA. THIS SHOULD RESULT IN ANOTHER FAIR
WX DAY WITH PLENTY OF SUNSHINE ALLOWING FOR TEMPS TO MIX OUT INTO
THE M80S. WK SHRTWV MOVG SE FROM THE UPR MS VALLEY SUNDAY NIGHT MAY
RESULT IN A FEW SHOWERS/TSTMS MOVG INTO WRN PORTIONS OF THE AREA
LATE.

ANOTHER SHRTWV AND ACCOMPANYING CDFNT EXPECTED TO DROP SE ACROSS
THE UPR GRTLKS MON AND TO THE LWR GRTLKS TUE MAY RESULT IN SCT
SHWRS/TSTMS ACROSS OUR AREA DURING THIS TIMEFRAME.  IN THE WAKE OF
THIS SYSTEM... RIDGING EXPECTED TO MOVE INTO THE AREA WED RESULTING
IN FAIR WX.

POOR MODEL RUN-RUN CONTINUITY WITH NEXT SHRTWV FCST TO MOVE ACROSS
THE UPR GRTLKS THU...BUT 12Z GFS HAS COME INTO BETTER AGREEMENT WRT
FEATURE WITH EARLIER ECMWF RUNS SO HAVE ADDED SLIGHT CHC POPS FOR
THIS PERIOD. HIGH PRESSURE AND A LITTLE COOLER TEMPS EXPECTED BEHIND
THIS SYSTEM'S CDFNT IN OUR AREA FRIDAY.

&&

...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1251 PM EDT FRI JUL 27 2012

.AVIATION... / 18Z TAFS /

BRIEF RESTRICTIONS ARE POSSIBLE WITH EXPECTED SCATTERED CONVECTION
THIS AFTN AT BOTH TERMINALS....BEST CHANCES BEFORE 20Z AT SBN AND
BTW 19-22Z AT FWA. THERE IS A SLIGHT RISK FOR A SEVERE STORM WITH
LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS AT FWA DURING THIS
TIME. THERE MAY BE A FEW ADDITIONAL WIDELY SCATTERED STORMS LATER
THIS AFTERNOON INTO EARLY THIS EVENING.
HOWEVER...COVERAGE/PROBABILITY APPEARS TOO LOW TO INCLUDE A VCTS
MENTION ATTM.

A WEAK SFC LOW WILL TRACK INTO OHIO TONIGHT WITH LOW STRATUS
POSSIBLY SINKING INTO THE AREA LATER TONIGHT ALONG A SFC TROUGH
THAT WILL HANG BACK INTO THE SRN GREAT LAKES. DRY ADVECTION IN
DEEP NORTHERLY FLOW TOMORROW WILL SUPPORT IMPROVEMENT TO VFR BY
13-15Z TOMORROW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM 6 PM CDT THIS EVENING THROUGH SATURDAY
     EVENING FOR INZ003.

MI...RIP CURRENT RISK FROM 7 PM EDT THIS EVENING THROUGH SATURDAY
     EVENING FOR MIZ077.

OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...STEINWEDEL
Hazardous weather outlook, Jul 27, 11:46 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1146 AM EDT FRI JUL 27 2012

INZ006>009-016>018-023>027-032>034-OHZ001-002-004-005-015-016-024-
025-281600-
LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1146 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST
STORMS...AS WELL AS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-012>015-020-022-MIZ077>081-281600-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
WHITE-CASS IN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...MONTICELLO...
BROOKSTON...LOGANSPORT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE
1146 AM EDT FRI JUL 27 2012 /1046 AM CDT FRI JUL 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF
THESE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL AND WIND GUSTS UP
TO 50 MPH.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKESHORE AREAS
OF BERRIEN AND LAPORTE COUNTIES TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKESHORE
AREAS OF BERRIEN AND LAPORTE COUNTIES SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-281600-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1146 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. LOCALLY
HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS ALSO A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 27, 2:58 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 PM EDT FRI JUL 27 2012

INZ023>025-032-271930-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
258 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN MIAMI...HUNTINGTON AND WABASH COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WABASH...MOVING NORTHEAST AT
40 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WABASH...
  HUNTINGTON...
  LA FONTAINE...
  ANDREWS...
  TREATY AND ROANN...
  SERVIA AND SPEICHERVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4078 8609 4100 8582 4100 8548 4078 8538
      4058 8590 4058 8592
TIME...MOT...LOC 1858Z 245DEG 33KT 4073 8589

NG
Special weather statement, Jul 27, 3:05 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT FRI JUL 27 2012

INZ006-271930-
LAGRANGE IN-
305 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN LAGRANGE COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LAGRANGE...OR 7 MILES NORTH
OF LIGONIER...MOVING EAST AT 25 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LAGRANGE AND OLIVER LAKE...
  WOODRUFF...ADAMS LAKE AND PLATO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4169 8531 4154 8530 4154 8561 4162 8563
TIME...MOT...LOC 1906Z 267DEG 22KT 4156 8555
Special weather statement, Jul 27, 3:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT FRI JUL 27 2012

INZ008-017-018-272000-
ALLEN IN-NOBLE IN-WHITLEY IN-
326 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING TOWARD WHITLEY...NORTHWESTERN ALLEN
AND SOUTHEASTERN NOBLE COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH WHITLEY...OR 8 MILES WEST OF COLUMBIA
CITY...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  COLUMBIA CITY...
  TRI-LAKES...
  CHURUBUSCO AND ALBION...
  LORANE AND GOOSE LAKE...
  COESSE...LOON LAKE AND ORMAS...
  COLLINS...BEAR LAKE AND WOLFLAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4116 8569 4118 8567 4118 8565 4120 8565
      4142 8543 4128 8519 4126 8519 4126 8517
      4124 8512 4105 8556 4104 8569
TIME...MOT...LOC 1926Z 237DEG 30KT 4114 8559

NG
Local storm report, Jul 27, 3:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     1 SW MILLERSBURG        41.52N  85.70W
07/27/2012  E60 MPH          ELKHART            IN   NWS EMPLOYEE

            ESTIMATED WIND GUST OF 55-60 MPH

&&

KG
Special weather statement, Jul 27, 3:54 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT FRI JUL 27 2012

INZ007-MIZ080-081-272030-
BRANCH MI-HILLSDALE MI-STEUBEN IN-
354 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN BRANCH...
SOUTHWESTERN HILLSDALE AND NORTHEASTERN STEUBEN COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 9 MILES NORTH OF ANGOLA...
MOVING EAST AT 30 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  READING...
  CALIFORNIA...RAY AND MARBLE LAKE...
  CLEAR LAKE...
  MONTGOMERY AND LONG LAKE...
  CAMDEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4194 8469 4170 8468 4172 8502 4191 8506
TIME...MOT...LOC 1955Z 264DEG 25KT 4177 8494
Special weather statement, Jul 27, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT FRI JUL 27 2012

INZ008-009-017-018-272030-
ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN-
401 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING TOWARD WHITLEY...NORTHWESTERN ALLEN...
SOUTHWESTERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBIA CITY...MOVING NORTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  TRI-LAKES...
  CHURUBUSCO...
  COESSE...
  COLLINS...LAKE EVERETT AND ARCOLA...
  BLUE LAKE...
  ARI...EGE AND WALLEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4142 8525 4121 8502 4101 8554 4114 8567
TIME...MOT...LOC 2001Z 237DEG 30KT 4112 8550

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:28 PM EDTSpecial Weather StatementIWXSaint Joseph47 min
Jul 26, 9:02 PM EDTSpecial Weather StatementIWXSaint Joseph43 min
Jul 26, 9:38 PM EDTSpecial Weather StatementIWXElkhart37 min
Jul 27, 4:25 AM EDTRip Current StatementIWX42 hr
Jul 27, 2:24 PM EDTSpecial Weather StatementIWXMiami36 min
Jul 27, 2:53 PM EDTSpecial Weather StatementIWXElkhart37 min
Jul 27, 2:58 PM EDTSpecial Weather StatementIWXHuntington, Miami, Wabash32 min
Jul 27, 3:05 PM EDTSpecial Weather StatementIWXLaGrange25 min
Jul 27, 3:12 PM EDTSevere Thunderstorm WarningIWXElkhart48 min
Jul 27, 3:26 PM EDTSpecial Weather StatementIWXNoble, Whitley34 min
Jul 27, 4:04 PM EDTSpecial Weather StatementIWXJay26 min
Jul 27, 6:21 PM EDTSpecial Weather StatementIWXWells24 min
Jul 27, 6:22 PM EDTSpecial Weather StatementIWXAdams38 min
Jul 27, 4:35 PM EDTSpecial Weather StatementIWXWilliams25 min
Jul 27, 6:34 PM EDTSpecial Weather StatementIWXPutnam41 min
Jul 27, 2:19 PM EDTSpecial Weather StatementIWXSaint Joseph26 min
Jul 27, 3:54 PM EDTSpecial Weather StatementIWXBranch36 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.